MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 97725
Medical Device Problem Codes High impedance (1291); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a manufacturer representative regarding a patient who was implanted with an implantable neurostimulator (ins) for unknown indications for use.It was reported that the rep wanted to inquire about an impedance issues observed with an scs lead during differential target multiplexed (dtm) programming.As shown in the provided image, when the lead was positioned in the middle line, they encountered impedance problems (per the provided images - electrodes 1-3, greater than 40000, then 1-6 greater than 40000, and then all electrodes greater than 40000).It was understood that 2 leads should be placed separately, but guidelines were requested on the required spacing.They were having trouble communicating this to their hcps, and having a base protocol with precise numerical guidance would be greatly helpful.As well, it was asked if there were any differences in recommended settings or procedures between external neurostimulators (wens) and implanted neurostimulators (ins) when performing dtm programming.The impedance interference usually only occurs during the trial phase and not after ins implantation.Training <(>&<)> education responded that there was no specific guidance on the minimum distance required between the two leads, however it was recommended that no electrodes be touching each other.In the images, it does appear that some of the electrodes between the two leads are touching.We would like to see a visual difference in spacing between the two leads.More impedance issues are seen with the wens than with inss due to the fact that they are inserting leads in the epidural space rather quickly during the trial and there is blood, tissue, scar tissue, fluid (things that can temporarily impede the electricity from penetrating the cord) present in the epidural space.Typically, the impedance issues are temporary and usually resolve within 24 hours or once the leads have had time to settle in.If you see that the impedance values are decreasing after some time than usually the issue is a temporary issue because of the factors above.
 
Additional Manufacturer Narrative
Continuation of d10: product id neu_unknown_lead lot# serial# unknown implanted: explanted: product type lead product id neu_unknown_lead lot# serial# unknown implanted: explanted: product type lead section d information references the main component of the system.Other relevant device(s) are: product id: neu_unknown_lead, serial/lot #: unknown, ubd: , udi#: ; product id: neu_unknown_lead, serial/lot #: unknown, ubd: , udi#: g2.Foreign: korea medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Continuation of d10: product id 977d260 serial# (b)(6), product type screening device product id 977d260 serial# (b)(6), product type screening device medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from a rep.It was reported that the issue appeared to have occurred during a dtm trial due to the spacing between the leads which resulted in abnormal impedance.The issue was resolved by placing the leads as far apart as possible, which seemed to have effectively addressed the problem.Additional information was received from a rep.It was reported that the issue occurred on (b)(6) 2024.The serial numbers of the wens and leads were provided.As it was a spinal cord stimulation trial, the leads were removed after the trial.They thought the issue was due to the leads touching.At the time, they tried to have wider space between the two leads several times.The impedance issue disappeared after several lead re-locations.It was noted that the hcp was already aware of this problem.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21139156
Report Number2182207-2025-00117
Device Sequence Number7464771
Product Code LGW
UDI-Device Identifier00763000689469
UDI-Public00763000689469
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date06/25/2025
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11."
Patient SexUnknown